| Home | E-Submission | Sitemap | Contact Us |  
logo
Korean J Med > Volume 87(4); 2014 > Article
The Korean Journal of Medicine 2014;87(4): 491-495.
시프로플록사신 정맥 주사 후 발생한 급성 요세관 괴사와 청력 소실 1예
김준재1, 김현정2, 김상현1, 박원도1
1인제대학교 의과대학 상계백병원 내과
2인제대학교 의과대학 상계백병원 병리과
A Case of Acute Tubular Necrosis and Hearing Loss Induced by Intravenous Administration of Ciprofloxacin
Jun Jae Kim1, Hyun-Jung Kim2, Sang Hyun Kim1, Won Do Park1
1Departments of Internal Medicine, Sanggye Paik Hospital, Inje University College of Medicine, Seoul, Korea
2Departments of Pathology, Sanggye Paik Hospital, Inje University College of Medicine, Seoul, Korea
Corresponding Author: Sang Hyun Kim ,Tel: +82-2-950-1353, Fax: +82-2-950-1955, Email: shkim@paik.ac.kr
Received: February 1, 2013;   Revised: March 15, 2013;   Accepted: May 23, 2013.
This is an Open Access article distributed under the terms of the Creative Commons Attribution NonCommercial License (http://creativecommons.org/licenses/bync/3.0/) which permits unrestricted noncommercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
ABSTRACT
Ciprofloxacin is a broad-spectrum antibiotic used to treat a variety of infections. However, acute kidney injury is a rarely reported side effect. Ciprofloxacin-related nephrotoxicity typically manifests as acute tubulointerstitial nephritis. To the best of our knowledge, few cases of acute tubular necrosis as a complication of ciprofloxacin have been reported to date. We herein describe a case involving a 41-year-old woman treated with intravenous ciprofloxacin at 200 mg twice daily for gastroenteritis. One day after initiation of treatment, her serum creatinine level increased from 0.95 to 3.83 mg/dL and she experienced impaired hearing. Five days later, renal biopsy demonstrated acute tubular necrosis. The acute tubular necrosis encountered in this patient resolved; however, short-term hemodialysis was required. This is the first reported case of acute kidney injury associated with ciprofloxacin use in Korea.
Keywords: Ciprofloxacin; Acute kidney injury; Acute tubular necrosis; Hearing loss
Editorial Office
101-2501, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-2271-6791   Fax: +82-2-790-0993    E-mail: kaim@kams.or.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Association of Internal Medicine. All rights reserved.                powerd by m2community